Alert archive / North Carolina / High Wind Watches in 2011
High Wind Watch 1, NWS Raleigh, NC
NWS Raleigh, NC issued this high wind watch at Aug 26, 2011, 4:08 AM EDT for 7 counties in North Carolina. It took effect at Aug 27, 2011, 7:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 26, 2011, 4:08 AM EDT (08:08 UTC)
- In effect from
- Aug 27, 2011, 7:00 AM EDT
- Expired
- Aug 26, 2011, 12:25 PM EDT
- In force
- Issued by
- NWS Raleigh, NC
Counties Edgecombe County, NC, Halifax County, NC, Johnston County, NC, Nash County, NC, Sampson County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 46 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 8.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2425 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
070 WWUS72 KRAH 260808 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 408 AM EDT FRI AUG 26 2011 ...DANGEROUS HURRICANE IRENE TO BRING STRONG DAMAGING WINDS TO EASTERN NORTH CAROLINA... .STRONG WINDS ASSOCIATED WITH HURRICANE IRENE WILL OVERSPREAD THE COASTAL PLAIN SATURDAY MORNING AND CONTINUE THROUGH SATURDAY EVENING. NCZ011-027-028-042-043-078-089-262015- /O.NEW.KRAH.HW.A.0001.110827T1100Z-110828T0400Z/ HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT...SMITHFIELD...WILSON...GOLDSBORO...CLINTON 408 AM EDT FRI AUG 26 2011 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A HIGH WIND WATCH FOR HURRICANE IRENE...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. * LOCATION...ALONG AND EAST OF INTERSTATE 95 * WINDS...SUSTAINED NORTH TO NORTHWEST WINDS OF 35 TO 40 MPH WITH WIND GUSTS UP TO 55 MPH ARE POSSIBLE LATE SATURDAY MORNING THROUGH SATURDAY EVENING. * IMPACTS...WIND GUSTS OF 50 TO 55 MPH WILL DOWN NUMEROUS TREES...ESPECIALLY WHERE THE GROUND IS SATURATED. POWER OUTAGES FROM DOWNED POWER POLES IS ALSO EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CBL
1 follow-up statement
209 WWUS72 KRAH 261625 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1225 PM EDT FRI AUG 26 2011 ...DANGEROUS HURRICANE IRENE TO BRING STRONG DAMAGING WINDS TO EASTERN NORTH CAROLINA... .STRONG WINDS ASSOCIATED WITH HURRICANE IRENE WILL OVERSPREAD THE COASTAL PLAIN...EASTERN PIEDMONT...AND EASTERN SANDHILLS OF NC ON SATURDAY. NCZ011-027-028-042-043-078-089-270400- /O.UPG.KRAH.HW.A.0001.110827T1100Z-110828T0400Z/ /O.NEW.KRAH.HW.W.0002.110827T1000Z-110828T0400Z/ HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT...SMITHFIELD...WILSON...GOLDSBORO...CLINTON 1225 PM EDT FRI AUG 26 2011 ...HIGH WIND WARNING IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATION...THE COASTAL PLAIN OF NC...OR ROUGHLY ALONG AND EAST OF INTERSTATE 95. * WINDS...NORTH 30 TO 40 MPH WITH PEAK GUSTS BETWEEN 50 AND 60 MPH. * TIMING...BETWEEN 6 AM AND 6 PM OVER THE SOUTHERN AND CENTRAL COASTAL PLAIN...INCLUDING CLINTON...GOLDSBORO...AND SMITHFIELD. BETWEEN 8 AM AND 8 PM OVER THE NORTHERN COASTAL PLAIN... INCLUDING ROCKY MOUNT WILSON...TARBORO...AND ROANOKE RAPIDS. * IMPACTS...WINDS THIS STRONG WILL DOWN NUMEROUS TREES... ESPECIALLY WHERE THE GROUND IS SATURATED...AND CAUSE SOME PROPERTY DAMAGE. NUMEROUS TO WIDESPREAD POWER OUTAGES FROM DOWNED POWER LINES ARE ALSO EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NCZ008>010-025-026-041-077-088-270400- /O.NEW.KRAH.WI.Y.0006.110827T1000Z-110828T0400Z/ GRANVILLE-VANCE-WARREN-DURHAM-FRANKLIN-WAKE-HARNETT-CUMBERLAND- INCLUDING THE CITIES OF...OXFORD...HENDERSON...WARRENTON... DURHAM...LOUISBURG...RALEIGH...LILLINGTON...FAYETTEVILLE 1225 PM EDT FRI AUG 26 2011 ...WIND ADVISORY IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT EDT SATURDAY NIGHT. * LOCATION...IN THE EASTERN PIEDMONT AND EASTERN SANDHILLS OF NC...FROM FAYETTEVILLE AND LILLINGTON...TO RALEIGH AND DURHAM...TO LOUISBURG AND OXFORD...TO HENDERSON AND WARRENTON. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...SATURDAY MORNING THROUGH SATURDAY EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. SOME DOWNED TREE LIMBS AND SPORADIC POWER OUTAGES ARE ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MWS/WSS
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this high wind watch went out at Aug 26, 2:40 AM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 26, 2:40 AM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 240 AM EDT FRI AUG 26 2011 .SYNOPSIS... A STALLED FRONTAL ZONES WILL DETERIORATE OVER THE SOUTHERN APPALACHIANS TODAY AS HURRICANE IRENE MARCHES NORTH UP THE ATLANTIC SEABOARD. HURRICANE IRENE WILL IMPACT EASTERN NORTH CAROLINA FRIDAY NIGHT THROUGH SATURDAY NIGHT. && .NEAR TERM /THROUGH FRIDAY/... AS OF 240 AM FRIDAY... LINGERING SHEAR AXIS AND FRONTOLYTIC FRONTAL ZONE LEFT BEHIND BY THE NORTHERN STREAM SHORTWAVE TROUGH LIFTING NORTHEAST INTO THE CANADIAN MARITIMES MAY SERVE TO SUPPORT ISOLATED CONVECTION TODAY ACROSS THE NORTHWEST PIEDMONT AS STRONG DAYTIME HEATING ENSUES ACROSS WESTERN NC...FURTHEST AWAY FROM HURRICANE IRENE'S INVADING HIGH CIRRUS SHIELD. BY LATE AFTERNOON AND INTO THE EVENING...DEEPENING EASTERLY ONSHORE FLOW FROM THE APPROACH OF HURRICANE IRENE...WILL INCREASE PWATS TO 2.0" EAST OF INTERSTATE 95. THIS WILL RESULT IN SCATTERED RAIN SHOWERS ACROSS NC COASTAL SECTIONS FRIDAY AFTERNOON. MOST MODEL GUIDANCE... PARTICULARLY HIGHER RES GUIDANCE...INDICATE THAT BANDS ASSOCIATED WITH HURRICANE IRENE WILL HOLD UNTIL LATER FRIDAY EVENING...SO PRECIP WILL BE LIGHT IN NATURE. THE STRONGEST PRESSURE GRADIENT ASSOCIATED WITH HURRICANE IRENE WILL ALSO HOLD OFF UNTIL FRIDAY NIGHT...SO DEVELOPING EASTERLY WINDS SHOULD REMAIN BELOW 15 MPH PRIOR TO SUNSET. HIGHS WARMEST IN THE WESTERN AREAS WHERE DENSE CIRRUS WILL REACH THE LATEST...87-91. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/... AS OF 230 AM FRIDAY... ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY NIGHT FOR AREAS ALONG AND EAST OF INTERSTATE 95... ...HIGH WIND WATCH HAS BEEN ISSUED FROM SATURDAY AND SATURDAY EVENING FOR AREAS ALONG AND EAST OF INTERSTATE 95... THE MAIN IMPACTS FROM HURRICANE IRENE WILL BE FELT ACROSS CENTRAL NC FROM SATURDAY MORNING THROUGH LATE SATURDAY EVENING. THE TRACK GUIDANCE CONTINUES TO BE VERY CONSISTENT/TIGHTLY CLUSTERED...GIVING NO REASON TO MAKE A SIGNIFICANT CHANGE TO THE FORECAST. IT IS STILL VERY IMPORTANT THAT ANY SHIFT IN THE TRACK CAN RESULT IN SIGNIFICANT CHANGES TO THE FORECAST. THERE HAS BEEN NO CHANGE TO THE TRACK FORECAST REASONING. HURRICANE IRENE IS CURRENTLY AND WILL CONTINUE TO TRACK NORTH UP THE ATLANTIC SEABOARD BETWEEN A BREAK IN A PAIR OF SUBTROPICAL HIGHS CENTERED OVER THE WESTERN ATLANTIC AND WESTERN/CENTRAL US. AFTER REACHING THE NC/SC COAST...IRENE IS EXPECTED TO MOVE NORTH-NORTHEAST AS AN UPPER TROUGH OVER SE CANADA AND NEW ENGLAND BYPASSES IRENE TO THE NORTH. DEEP CYCLONIC MOISTURE TRANSPORT WILL INCREASE OVER THE AREA LATE FRIDAY NIGHT/EARLY SATURDAY MORNING...AND CONTINUE THROUGH MUCH OF THE DAY ON SATURDAY...BEFORE DIMINISHING SATURDAY EVENING. HEAVIER RAIN BANDS WILL OCCUR SATURDAY THROUGH SATURDAY EVENING. WITH NO MESOSCALE FEATURES SUCH AS FRONTAL BOUNDARIES AND WITH UPPER TROUGH AND ASSOCIATED BETTER UPPER SHEAR WELL TO THE NORTH...HEAVIEST RAINFALL IS EXPECTED TO FALL ALONG AND EAST OF THE TRACK OF IRENE. COASTAL PLAIN COUNTIES COULD POTENTIALLY RECEIVE 3-6 INCHES WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. EXPECT A SHARP EAST TO WEST CUT-OFF WITH THE RAINFALL...DECREASING TO ONE TO TWO IN THE TRIANGLE TO LESS THAN A QUARTER ACROSS THE WESTERN PIEDMONT/TRIAD. THUS FLASH FLOOD WATCH LOOKS REASONABLE AND WILL LEAVE UNCHANGED. A NEW WRINKLE WITH THIS FORECAST PACKAGE UPDATE...IS THE ISSUANCE OF A HIGH WIND WATCH FOR ESSENTIALLY THE SAME COUNTIES IN THE FLASH FLOOD WATCH. FOR THESE 6 COUNTIES EAST OF INTERSTATE 95...SUSTAINED WINDS OF 35 TO 40 MPH WITH WIND GUSTS TO 50 KTS ARE POSSIBLE. WHEN COMBINED WITH SATURATED SOILS...WINDS OF THIS MAGNITUDE WILL LIKELY RESULT IN WIDESPREAD TREES/POWER-LINES DOWN. COULD POTENTIALLY NEED A WIND ADVISORY IN LATER FORECAST UPDATES FOR THE NEXT TIER OF COUNTIES TO THE WEST OF THE HIGH WIND WATCH. MAX TEMPS SATURDAY EXPECTED TO VARY FROM THE MID-UPPER 80S WHERE PARTIAL SUN SHOULD OCCUR TO NEAR 80 IN THE CLOUD/RAIN SHROUDED EAST. LOWS SATURDAY NIGHT IN THE MID TO UPPER 60S WEST TO LOWER 70S EAST. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 240 AM FRIDAY... SUNDAY: EXPECT RAPIDLY IMPROVING CONDITIONS ON SUNDAY AS HURRICANE IRENE QUICKLY LIFTS NORTH-NORTHEASTWARD AND AWAY FROM CENTRAL NC. THIS SHOULD RESULT IN CLEARING SKIES... WITH SUBSIDENCE IN THE WAKE OF THE HURRICANE. THUS... EXPECT DRY CONDITIONS WITH MOSTLY SUNNY SKIES. WE SHOULD HEAT UP QUITE NICELY WITH A FAIRLY DEEP LAYER OF NORTHWESTERLY WINDS IN THE MIXED LAYER. EXPECT WE WILL SEE HIGH TEMPS GENERALLY IN THE LOWER TO MID 90S ACROSS THE AREA. MONDAY THROUGH THURSDAY: MODELS SUGGEST AT LEAST SOME MID-UPPER TROUGHING WILL HANG BACK ALONG THE EASTERN SEABOARD INTO TUESDAY. STRONG UPPER RIDGING IS EXPECTED TO SHIFT EASTWARD FROM TX/OK TO ALONG THE SE ATLANTIC SEABOARD MIDWEEK... WITH THE CORE OF THE UPPER RIDGE EXPECTED TO BUILD FROM THE PLAINS INTO THE MIDWEST. AT THE SURFACE... THIS MEANS HIGH PRESSURE WILL BUILD FROM THE MIDWEST MONDAY EAST TO NEW ENGLAND BY 12Z WEDNESDAY. THE HIGH PRESSURE IS EXPECTED TO STRENGTHEN TO AROUND 1025 MB AND EXTEND DOWN THE EASTERN SEABOARD FROM ME TO GA WED-FRI. THIS WILL BRING A PROLONGED DRY PERIOD THIS WEEK WITH AN INCREASINGLY DRY STABLE FLOW FROM THE NE MID TO LATE WEEK. TEMPERATURES SHOULD AVERAGE AROUND NORMAL FOR THIS TIME OF YEAR WITH LOWS IN THE 60S AND HIGHS IN THE 80S ACROSS THE RALEIGH FORECAST AREA. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... AS OF 2 AM FRIDAY... 24-HR TAF PERIOD: SHOWERS AND STORMS HAVE GENERALLY DISSIPATED ACROSS THE AREA WITH THE LOSS OF DAYTIME HEATING THIS MORNING. THUS... HAVE REMOVED ANY MENTION OF SHOWERS AND STORMS FROM ALL TAF SITES FOR THE REST OF THE MORNING. THE CALM BEFORE THE STORM. VFR CONDITIONS ARE GENERALLY EXPECTED THROUGH THE TAF PERIOD...ASIDE FROM A PERIOD OF MVFR/IFR (AND PERHAPS LIFR) FOG/STRATUS EXPECTED DURING THE PRE-DAWN HOURS FRIDAY MORNING...PRIMARILY AT THE RWI/FAY TAF SITES...SIMILAR TO THIS MORNING. LIGHT/VARIABLE WINDS THIS MORNING WILL BEGIN TO INCREASE BY THIS AFTERNOON. EXPECT EASTERLY WINDS 10 TO 13 KT AT THE RDU/FAY/RWI TAF SITES IN ASSOC/W A TIGHTENING PRESSURE GRADIENT FROM THE SOUTH... WITH GUSTS IN THE 15 TO 20 KT RANGE (WITH WINDS IN THE 08 TO 10 KT RANGE AT KGSO/KINT). WINDS WILL BECOME NORTHEASTERLY AND BEGIN TO STRENGTHEN BY THIS EVENING AS HURRICANE IRENE BEGINS TO APPROACH THE CAROLINA COAST FROM THE SOUTH... RESULTING IN SUSTAINED WINDS ACROSS THE EASTERN SITES IN THE 12 TO 18 KT RANGE... WITH GUSTS OF UP TO 20 TO 25 KTS. HAVE ADDED SHOWERS AT KRWI AND KFAY FOR THIS EVENING AS WELL... AS SOME OF THE OUTER BANDS OF HURRICANE IRENE BEGIN TO MOVE INTO EASTERN NC. LOOKING AHEAD: FRIDAY NIGHT THROUGH SUNDAY MORNING...MAJOR HURRICANE IRENE IS EXPECTED TO TRACK NORTH/NNE THROUGH EASTERN NORTH CAROLINA ON SATURDAY. GIVEN THE CURRENT FORECAST TRACK...THE BIGGEST IMPACT TO CENTRAL NC TAF SITES IS EXPECTED TO BE AT THE KFAY/KRWI TAF SITES... WHICH WILL SEE A PROLONGED PERIOD OF MODERATE TO HEAVY RAIN AND STRONG NORTHEAST WINDS (SUSTAINED NORTHEAST WINDS OF 30-40 MPH WITH GUSTS UP TO 50-60 MPH ARE POSSIBLE DURING THE PEAK OF THE STORM). FURTHER WEST AT KRDU...EXPECT PERIODS OF RAIN AND BREEZY NORTHEAST WINDS...ALTHOUGH NOT AS STRONG AS EXPECTED AT KFAY/KRWI. FURTHER WEST AT KINT/KGSO...EXPECT LITTLE IMPACT WITH NO RAIN AND 10-20 KT NORTH/NNE WINDS. CONDITIONS WILL DETERIORATE FRIDAY NIGHT THROUGH SATURDAY MORNING. THE PEAK OF THE STORM IS EXPECTED TO BE SATURDAY AFTERNOON/EVENING...WITH CONDITIONS IMPROVING SATURDAY NIGHT INTO SUNDAY MORNING. IT SHOULD BE NOTED THAT SENSIBLE WEATHER CONDITIONS OVER CENTRAL NC WILL BE HIGHLY DEPENDENT ON THE EXACT TRACK THAT IRENE TAKES. A TRACK FURTHER TO THE EAST WOULD RESULT IN MUCH LESS OF AN IMPACT...WHILE A TRACK FURTHER TO THE WEST WOULD RESULT IN MUCH MORE OF AN IMPACT. OTHERWISE...VFR CONDITIONS ARE EXPECTED SUNDAY THROUGH EARLY NEXT WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THIS EVENING THROUGH LATE SATURDAY NIGHT FOR NCZ011-027-028-042-043-078-089. HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR NCZ011-027-028-042-043-078-089. && SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...CBL LONG TERM...BADGETT AVIATION...BSD/VINCENT
Hazardous weather outlook, Aug 25, 9:30 PM EDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 930 PM EDT THU AUG 25 2011 NCZ007-021>024-038>040-073>076-083>086-270130- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM- STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-SCOTLAND-HOKE- 930 PM EDT THU AUG 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HURRICANE IRENE WILL MOVE NORTH THROUGH EASTERN NORTH CAROLINA ON SATURDAY. CONDITIONS WILL BEGIN TO DETERIORATE IN CENTRAL AND EASTERN NORTH CAROLINA LATE FRIDAY NIGHT AS IRENE APPROACHES. THE BIGGEST IMPACT IS EXPECTED DURING THE DAY SATURDAY AS IRENE MAKES LANDFALL AND PROGRESSES NORTH THROUGH EASTERN NORTH CAROLINA. HEAVY RAIN AND STRONG NORTHEAST WINDS ARE EXPECTED IN THE COASTAL PLAIN...WITH THE WORSE CONDITIONS EXPECTED EAST OF INTERSTATE 95 SATURDAY AFTERNOON INTO SATURDAY EVENING. AT THIS TIME...LITTLE IMPACT IS EXPECTED ACROSS THE WESTERN PIEDMONT. HOWEVER...RESIDENTS OF CENTRAL NORTH CAROLINA ARE URGED TO CLOSELY MONITOR THE PROGRESS OF HURRICANE IRENE...AS ANY WESTWARD SHIFT IN THE TRACK COULD RESULT IN STRONGER WINDS AND HEAVIER RAIN THAN CURRENTLY ANTICIPATED. NCZ008>010-025-026-041-077-088-270130- GRANVILLE-VANCE-WARREN-DURHAM-FRANKLIN-WAKE-HARNETT-CUMBERLAND- 930 PM EDT THU AUG 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HURRICANE IRENE WILL MOVE NORTH THROUGH EASTERN NORTH CAROLINA ON SATURDAY. CONDITIONS WILL BEGIN TO DETERIORATE LATE FRIDAY NIGHT AS IRENE APPROACHES. THE BIGGEST IMPACT IS EXPECTED DURING THE DAY SATURDAY AS IRENE MAKES LANDFALL AND PROGRESSES NORTH THROUGH EASTERN NORTH CAROLINA. HEAVY RAIN AND STRONG NORTHEAST WINDS ARE EXPECTED IN THE COASTAL PLAIN...WITH THE WORSE CONDITIONS EXPECTED EAST OF INTERSTATE 95 SATURDAY AFTERNOON INTO SATURDAY EVENING. A WIND ADVISORY MAY BE NEEDED IN THE TRIANGLE...SANDHILLS AND PORTIONS OF THE NORTHERN PIEDMONT ON SATURDAY. RESIDENTS OF CENTRAL NORTH CAROLINA ARE URGED TO CLOSELY MONITOR THE PROGRESS OF HURRICANE IRENE...AS ANY WESTWARD SHIFT IN THE TRACK COULD RESULT IN STRONGER WINDS AND HEAVIER RAIN THAN CURRENTLY ANTICIPATED. CONDITIONS ARE EXPECTED TO IMPROVE SATURDAY NIGHT AND SUNDAY MORNING AS HURRICANE IRENE TRACKS FURTHER NORTH INTO THE MID- ATLANTIC. NCZ011-027-028-042-043-078-089-270130- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON- 930 PM EDT THU AUG 25 2011 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE SATURDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. HURRICANE IRENE WILL MOVE NORTH THROUGH EASTERN NORTH CAROLINA ON SATURDAY. CONDITIONS WILL BEGIN TO DETERIORATE LATE FRIDAY NIGHT AS IRENE APPROACHES. THE BIGGEST IMPACT IS EXPECTED DURING THE DAY SATURDAY AS IRENE MAKES LANDFALL AND PROGRESSES NORTH THROUGH EASTERN NORTH CAROLINA. HEAVY RAIN AND STRONG NORTHEAST WINDS ARE EXPECTED IN THE COASTAL PLAIN...WITH THE WORSE CONDITIONS EXPECTED SATURDAY AFTERNOON INTO SATURDAY EVENING. A WIND ADVISORY OR A HIGH WIND WARNING WILL LIKELY BE NEEDED ACROSS THE COASTAL PLAIN DURING THE DAY SATURDAY. RESIDENTS OF CENTRAL NORTH CAROLINA ARE URGED TO CLOSELY MONITOR THE PROGRESS OF HURRICANE IRENE...AS ANY WESTWARD SHIFT IN THE TRACK COULD RESULT IN STRONGER WINDS AND HEAVIER RAIN THAN CURRENTLY ANTICIPATED. CONDITIONS ARE EXPECTED TO IMPROVE SATURDAY NIGHT INTO SUNDAY MORNING AS HURRICANE IRENE TRACKS FURTHER NORTH INTO THE MID-ATLANTIC. VINCENT
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 12:25 PM EDT | High Wind Warning | RAH | Edgecombe, Halifax, Johnston, Nash, Sampson, Wayne and 1 more | 33 hr |
| Aug 26, 12:25 PM EDT | Wind Advisory | RAH | Cumberland, Durham, Franklin, Granville, Harnett, Vance and 2 more | 33 hr |
| Aug 26, 5:46 PM EDT | Special Weather Statement | RAH | Johnston, Nash, Wilson | 59 min |
| Aug 26, 6:13 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 62 min |
| Aug 26, 7:51 PM EDT | Special Weather Statement | RAH | Durham, Franklin, Granville | 69 min |
Nearby
High Wind Watches in North Carolina, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.